Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 74, NWS Tucson, AZ

August 24, 2007Pima County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Aug 24, 2007, 1:16 PM MST for Pima County, Arizona. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2007, 1:16 PM MST (20:16 UTC)
Expired
Aug 24, 2007, 2:00 PM MST
In force
44 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

County Pima County, AZ

The radar

The Tucson radar (KEMX), 41 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 8.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
835 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
2057 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTWC 242017
SVRTWC
AZC019-242100-
/O.NEW.KTWC.SV.W.0074.070824T2016Z-070824T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
116 PM MST FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF GREEN VALLEY...

* UNTIL 200 PM MST

* AT 110 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH AND LARGE HAIL AS WELL AS HEAVY RAIN. THIS STORM WAS
  LOCATED JUST SOUTH OF GREEN VALLEY NEAR INTERSTATE 19...AND MOVING
  NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREEN VALLEY BY 130 PM MST...

LAT...LON 3173 11120 3174 11092 3184 11080 3196 11114

$$

WEATHER.GOV/TUCSON
2 follow-up statements
000 
WWUS55 KTWC 242030
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
129 PM MST FRI AUG 24 2007

AZC019-242100-
/O.CON.KTWC.SV.W.0074.000000T0000Z-070824T2100Z/
PIMA AZ-
129 PM MST FRI AUG 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MST
FOR SOUTHEASTERN PIMA COUNTY...

AT 125 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR GREEN 
VALLEY AND INTERSTATE 19...MOVING NORTHEAST AT 5 MPH. EXPECT 
DAMAGING WINDS TO 60 MPH ALONG WITH HEAVY RAIN AND LARGE HAIL WITH 
THIS STORM.

LAT...LON 3173 11120 3174 11092 3184 11080 3196 11114

$$
000 
WWUS55 KTWC 242053
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
152 PM MST FRI AUG 24 2007

AZC019-242102-
/O.EXP.KTWC.SV.W.0074.000000T0000Z-070824T2100Z/
PIMA AZ-
152 PM MST FRI AUG 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIMA COUNTY
EXPIRES AT 200 PM MST...

AT 152 PM MST...THE THUNDERSTORMS NEAR TO JUST SOUTH OF GREEN VALLEY 
HAD DIMINISHED TO BELOW SEVERE LEVELS. FURTHER STORM DEVELOPMENT IS 
EXPECTED THROUGH THE AFTERNOON AND EVENING HOURS ACROSS SOUTHEAST 
ARIZONA.

LAT...LON 3173 11120 3174 11092 3184 11080 3196 11114

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 9:25 AM MST, 3 hours 51 minutes earlier.

Area forecast discussion, Aug 24, 9:25 AM MST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
925 AM MST FRI AUG 24 2007

.SYNOPSIS...AN INCREASINGLY MOIST SOUTHERLY FLOW...A LESS STABLE
AIRMASS...AND MID LEVEL IMPULSES WILL COMBINE FOR A MUCH GREATER
CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NEXT COUPLE OF DAYS.

&&

.DISCUSSION...STILL PLENTY OF MOISTURE AROUND AS EVIDENCED BY 1.57
INCHES PW ON THE 12Z KTWC SOUNDING (CONSISTENT WITH GOES SOUNDER
ESTIMATES ACROSS SOUTHERN ARIZONA)...AND SURFACE DEWPTS IN THE 60S.
SHEAR STILL NOT GREAT BUT WARMER LOWER LEVELS AND SOME COOLING ABOVE
H5 WILL HELP...AND A WEAKENING DEFORMATION AREA STILL HINTED AT ON
WATER VAPOR IMAGERY ACROSS PORTIONS OF SOUTHEAST ARIZONA. THIS MAY
INITIALLY BE ENHANCED LATER TODAY AS A MID LEVEL CIRCULATION PULLS
NORTHWEST OFF THE NORTHERN BAJA COAST. DEEPER MOISTURE WITH DEBRIS
COMING UP FROM THE SOUTH TONIGHT AND SEVERAL EMBEDDED WEAKNESSES IN
THE FLOW. EXPECT THIS TO TRIGGER SOME OVERNIGHT CONVECTION THAT
SPREADS INTO A BUSY...WET...AND COOLER SATURDAY.

NAM12 HAS THE MAIN SHOTGUN OF IMPULSES SHIFTING INTO CENTRAL ARIZONA
SATURDAY NIGHT AND NORTH OF THE AREA SUNDAY AS THE RIDGE SPREADS
BACK IN FROM THE EAST. IF WE ARENT TOO WORKED OVER SUNDAY SHOULD
SEE ANOTHER GOOD ROUND OF SHOWERS AND THUNDERSTORMS WITH AN INITIAL
FAVORABLE 4 CORNERS POSITION. THIS MAY GIVE WAY TO A HIGH CENTER
RECONSOLIDATING NEARLY OVERHEAD EARLY IN THE NEW WEEK...PROBABLY
KNOCKING THUNDERSTORM COVERAGE BACK TO DOWN TO ISOLATED LEVELS FOR
VALLEY LOCATIONS.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS SOUTHEAST ARIZONA
THROUGH MID-DAY. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND PERSIST OVERNIGHT IN SOME LOCATIONS. THUNDERSTORM ACTIVITY IS
THEN EXPECTED ACROSS ALL OF SOUTHEAST ARIZONA SATURDAY AND SUNDAY.
VISIBILITIES NEAR THE THUNDERSTORMS TODAY WILL BE 2-4 SM WITH BKN050
CEILINGS. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB
AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 6:34 PM MSTAreal Flood AdvisoryTWCPima, Pinal86 min
Aug 23, 7:03 PM MSTSevere Thunderstorm WarningTWCGraham27 min
Aug 23, 7:45 PM MSTAreal Flood AdvisoryTWCGraham60 min
Aug 24, 1:59 PM MSTSevere Thunderstorm WarningTWCPima46 min
Aug 24, 2:03 PM MSTAreal Flood AdvisoryTWCSanta Cruz87 min
Aug 24, 2:43 PM MSTSevere Thunderstorm WarningTWCPima, Pinal47 min
Aug 24, 3:08 PM MSTFlash Flood WarningTWCSanta Cruz97 min
Aug 24, 3:10 PM MSTFlash Flood WarningTWCPima2 hr
Aug 24, 3:16 PM MSTAreal Flood AdvisoryTWCPima119 min
Aug 24, 3:21 PM MSTSevere Thunderstorm WarningTWCPima47 min
Aug 24, 4:34 PM MSTSevere Thunderstorm WarningTWCPima41 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.